Title: A goodness-of-fit statistic for Pareto-type behaviour
Authors: Beirlant, Jan ×
de Wet, T
Goegebeur, Yuri #
Issue Date: 2006
Publisher: Elsevier science bv
Series Title: Journal of computational and applied mathematics vol:186 issue:1 pages:99-116
Abstract: The fit of a statistical model can be visually assessed by inspection of a quantile-quantile or QQ plot. For the strict Pareto distribution, since log-transformed Pareto random variables are exponentially distributed, it is natural to consider an exponential quantile plot based on the log-transformed data. In case the data originate from a Pareto-type distribution, the Pareto quantile plot will be linear but only in some of the largest observations. In this paper we modify the Jackson statistic, originally proposed as a goodness-of-fit statistic for testing exponentiality, in such a way that it measures the linearity of the k largest observations on the Pareto quantile plot. Further, by taking the second-order tail behaviour of a Pareto-type model into account we construct a bias-corrected Jackson statistic. For both statistics the limiting distribution is derived. Next to these asymptotic results we also evaluate the small sample behaviour on the basis of a Simulation study. The method is illustrated on two practical case studies. (c) 2005 Elsevier B.V. All rights reserved.
ISSN: 0377-0427
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
Onderzoeksgroep hogere cognitie en individuele verschillen (-)
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science